Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Low testosterone
May 8, 2003

Hi i have been hiv+ about four years. My t-cell count is 456 and my viral load is 11000. I have been on androgel for six months. When I started the androgel, I was on five grams per per day.Now, I am on ten grams a day. It worked great for about two weeks but now the depression and fatigue and low libido are back. I am not on any other hiv drugs. I am at a loss can you please help.Can i mix the andro gel with the patches.

Response from Dr. Frascino

Hi,

Can you mix AndroGel and patches? Sure, but Im not sure why you would want to. The goal of treatment here is to increase your bodys testosterone level back into the mid-normal range. How low was your testosterone level before you started treatment, and have you rechecked it on AndroGel? If your free testosterone level is not back into the mid to upper range of normal, then additional AndroGel may be warranted. If, on the other hand, it is in that range on your current dose, then adding more "love potion #9" is not your answer.

So what else could cause depression, fatigue, and decreased sex drive? Psychological problems depression, stress, and anxiety can cause these symptoms along with a host of other problems decreased appetite, sleep disorders, moodiness, etc. Your HIV specialist or a therapist should be able to distinguish clinical depression from other types of HIV-related fatigue problems. Also, check your hemoglobin, as anemia can also cause fatigue, difficulty concentrating, and decreased sex drive, along with other problems, like rapid heartbeat, shortness of breath, headaches, etc.

Start by evaluating these potential problems, and if youre still having troubles, write back with additional information (free testosterone levels, additional symptoms, etc.) and Ill try to give additional advice.

Good luck. Things can and will get better.

Dr. Bob


Previous
lypodystrophy (your outake) please :-)
Next
Retroviral warfare/worried "well"

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement